Don’t know what it is

Posted by nickle2761 @nickle2761, Jan 8 8:22pm

61 year old female ( never had stomach issues before)
Type II Diabetic (have brought my A1C down to 6.0 – but still on Metformin)
Have both high HDL & LDL and have been put on a statin (5 mon ago)
2 months ago I I was experiencing back pain and taking ibuprofen for it. I then experienced what I thought was constipation-did the normal thing – took laxatives but pain in right upper abdomen would not go away and I felt like I had to belch all the time. I went to the doctor who ran blood test and took an x-ray. Blood work was normal and no blockage, he gave me medication for acid reflux and told me to buy Metamucil. I did not take the acid reflux medication because I don’t get acid reflux, but did take the Metamucil. Nothing really changed, went back to the doctor he scheduled a CT scan – nothing showed up there. I am still experiencing every day the stitch in my side and abnormal ( at least for me ) muscle stiffness and back pain. I’d like to stop both the metformin and the statin for 30 days to see if that would help – but don’t know if that’s safe.
This is my first time on this site I’m sorry for being so long winded. Does anyone have any suggestions?

Interested in more discussions like this? Go to the Digestive Health Support Group.

I'm not a physician but logic would say that you should not stop both metformin and statin at once. Rather, it seems more likely that the statin could cause these side effects, so try first stopping that – but you should do it with physician supervision and see what to do instead (such as having a careful diet, drinking pomegranate juice – but not too much, which can cause diarrhea, and not together with the statin). Also, you have to treat the diabetes so I would be wary of stopping the diabetes treatment.
I don't think pain on one side is typical of reflux, I assume the doctor checked kidney and gall bladder issues?

REPLY

My Gastro. Took me off Metformin when I was having pain & diahrrea. It was years ago, but after 3 days off it, symptoms were gone.

I also have controlled Diabetes 2. Am on Januvia & A1c is 6.7.
(It seemed that Medicare wouldn't pay toward a more expensive drug without me first trying Metformin . . .)

Also, new GP took me off Simvastatin bc I was having severe cramps in legs at night, and put me on Rosuvastatin. Things are much better now.

These things worked for me, but since everyone is different, please don't try without consulting your doctor (OR GETTING A 2ND OPINION).

Best of luck. Finding the right combination can be daunting, but don't give up.

REPLY

Im a retired NP / Diabetes Educator. Your comments caught my attention. A friend was diagnosed with pancreatic cancer 2 years ago. His only symptom was the belching. I was amazed. His son is a gastroenterologist who picked up on it. My husband had pancreatic cancer of a different type caused by a mucinous cyst so symptoms were vague and difficult to pinpoint. Good luck. Sometimes it is very difficult to diagnose .

REPLY
Please sign in or register to post a reply.